Alert archive / Kansas / Frost Advisories in 2017

Frost Advisory 4, NWS Hastings, NE

October 15, 20176 counties in Kansas

NWS Hastings, NE issued this frost advisory at Oct 15, 2017, 2:30 PM CDT for 6 counties in Kansas. It took effect at Oct 16, 2017, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 2:30 PM CDT (19:30 UTC)
In effect from
Oct 16, 2017, 4:00 AM CDT
Expired
Oct 16, 2017, 9:00 AM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS73 KGID 151930
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
230 PM CDT Sun Oct 15 2017


KSZ005>007-017>019-160900-
/O.NEW.KGID.FR.Y.0004.171016T0900Z-171016T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, and Beloit
230 PM CDT Sun Oct 15 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...

The National Weather Service in Hastings has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM CDT Monday. 

* TEMPERATURE...between 33 and 37 degrees.

* IMPACTS...Sensitive vegetation could be damaged or killed by
  widespread frost if not protected.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Billings Wright
2 follow-up statements
286 
WWUS73 KGID 160807
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
307 AM CDT Mon Oct 16 2017

...At least patchy frost possible this morning...

KSZ005>007-017>019-161400-
/O.CON.KGID.FR.Y.0004.171016T0900Z-171016T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, and Beloit
307 AM CDT Mon Oct 16 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Bottoming out mainly between 33 and 37 degrees, 
  likely promoting at least patchy frost development within the 
  area.

* IMPACTS...Unprotected cold-sensitive plants may be damaged or
  killed by any frost. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Pfannkuch
765 
WWUS73 KGID 161345
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
845 AM CDT Mon Oct 16 2017

KSZ005>007-017>019-161445-
/O.EXP.KGID.FR.Y.0004.000000T0000Z-171016T1400Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, and Beloit
845 AM CDT Mon Oct 16 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures across the area continue to rise this morning, so 
the Frost Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 15, 12:26 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1226 PM CDT Sun Oct 15 2017

.SHORT TERM...(Today and tonight)
Issued at 227 AM CDT Sun Oct 15 2017

Sunny/clear conditions expected through tonight. Northwest winds
continue at a fairly good clip, 15-20 mph in some spots, but the
trend has been downward with high pressure nudging into western
Nebraska. Downslope WNW winds today should allow for temperatures
to rebound to the lower 60s by late afternoon. Winds will be
noticeable (i.e., not calm) through midday today with some early
mixing but then drop off nicely. Lows in the 30s tonight for the
entire forecast area with light winds. Some concern for frost in
northern Kansas but with temperatures forecast in the 37-39 degree
range have elected to hold off much mention. Guidance suggests it
may be colder if winds can go calm and next shift may have to
contend with possible frost headline.

.LONG TERM...(Monday through Saturday)
Issued at 227 AM CDT Sun Oct 15 2017

Nice week of mid-October weather ahead for the area and just what
is needed to get a delayed harvest in full swing. Expect plenty
of daytime sunshine and mild, above normal temperatures with highs
averaging in the 70s. Couple of weak surface troughs dance around
the area shifting winds, but with otherwise negligible impacts.
GFS/ECMWF are very similar through most of the week. The next
potential for any precipitation is no sooner than late Saturday,
or possibly Sunday with a weakening upper level trough passage.
Given some uncertainty seven days in advance the forecast remains
dry for Saturday at this time. As the trough approaches, late week
winds may kick up a notch from the south/southwest by Fri/Sat.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday)
Issued at 1226 PM CDT Sun Oct 15 2017

VFR conditions are expected to prevail. Skies are clear behind
yesterday's upper level disturbance. Winds are westerly and
relatively light through the day today. The winds will be light
and variable overnight before becoming more southwesterly during
the day tomorrow.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...NOAA/NWS/Moritz
LONG TERM...NOAA/NWS/Moritz
AVIATION...Billings Wright
Hazardous weather outlook, Oct 15, 3:37 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
337 AM CDT Sun Oct 15 2017

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
337 AM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

The combination of winds gusting to around 20 mph and lowering
relative humidities, may lead to near critical fire weather
conditions late this afternoon south and west of a line from
Arapahoe Nebraska to Osborne Kansas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Increasing winds Monday afternoon and low relative humidity will
result in near critical fire weather conditions south and west of
a line from Elwood Nebraska to Osborne Kansas for a time during
the late afternoon hours.

Otherwise, no hazardous weather is expected through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Nearby

Frost Advisories in Kansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.